MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC. IRIX-C CERVICAL INTEGRATED FUSION SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE

XTANT MEDICAL HOLDINGS, INC. IRIX-C CERVICAL INTEGRATED FUSION SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE
Model Number T066-0300
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received notification on 9/22/2022 of a system awl that malfunctioned during a surgical procedure.There were no known patient complications associated with this complaint.The procedure was successfully completed with an alternate available instrument.A replacement instrument was provided to the complainant and a return authorization was issued for return of the complaint instrument, which was received at the manufacturer on 10/04/2022 for complaint assessment.
 
Additional Manufacturer Narrative
A visual assessment of the returned complaint awl showed an instrument with repeated use, as identified by surface scratches and worn laser markings.The distal awl tip was fractured as reported and not returned.A functionality assessment was not performed due to the damaged condition of the instrument, which was removed from distributable inventory.A dhr review was performed for the complaint lot and there were no manufacturing anomalies identified.The device lot met all required specifications prior to being released to distributable inventory.This lot has been available for distribution since 11/10/2020.It may be possible that excessive force could have contributed to the distal tip of the system awl fracturing.Dense patient bone and impacts with a mallet may allow for excessive force placed on the awl, which could result in the identified device malfunction.The complainant reported that the awl malfunction occurred when impacted with a mallet while engaged with the awl guide.The root cause of this complaint cannot be reliably determined.The complaint investigation suggests the possibility that excessive force applied to the system awl may have contributed to the instrument malfunction.There have not been any other complaints of similar nature in the past 12 months.The manufacturer will continue to monitor this instrument for complaints from the field.

Brand Name
IRIX-C CERVICAL INTEGRATED FUSION SYSTEM
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer Contact
rebecca lennemann
664 cruiser lane
belgrade, MT 59714
MDR Report Key15620973
Report Number3005031160-2022-00026
Device Sequence Number6202172
Product Code OVE
UDI-Device IdentifierM697T06603001
UDI-PublicM697T06603001
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K162944
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT066-0300
Device Lot NumberFM1810201
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2022
Initial Report FDA Received Date10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight64 KG